NAFDAC
NAFDAC warns against overdoses of allergy medications

The National Agency for Food, Drug Administration and Control (NAFDAC) has warned the general public not to take more than prescribed doses of common over-the-counter (OTC) allergy medicines.

The Director-General of the Organisation, Prof. Mojisola Adeyeye, issued a warning in a statement to the newsmen in Abuja on Monday, NAN reports.

Adeyeye claimed that the warning had become relevant following reports of diphenhydramine (Benadryl) abuse among Nigerians.

She said that overdose of allergy drugs, including diphenhydramine (Benadryl), could lead to severe heart attacks, seizures, coma or even death.

“The Benadryl Challenge is allegedly making the rounds on TikTok social media application, encouraging teenagers in videos to take overdose on the over-the-counter drug in order to hallucinate.

Also read:  Just In!! Saudi Arabia approves COVID-19 vaccine

“Diphenhydramine is an antihistamine used to temporarily alleviate symptoms due to hay fever, upper respiratory allergies, or the common cold, such as runny nose and sneezing.

“Consumers, parents and caregivers should store diphenhydramine and all other OTC and prescription medicines out of children’s reach and sight,” she said.

The director-general urged the public to always read the Drug Facts Label included on OTC medicines for important information on dosing and safety.

Also read:  Scientists identifies another disease that kills more than COVID-19

She also advised consumers to report adverse events related to use of medicines to the nearest NAFDAC office, NAFDAC PRASCOR [20543 or 0800-1-NAFDAC (0800-1-623322) TOLL FREE from all networks).

Adeyeye added that the public could also report via [email protected] or via eReporting platforms available on the NAFDAC website www.nafdac.gov.ng and Med Safety Application available for download on Android and IOS stores.

9jatalks Health Tips

LEAVE A REPLY

Please enter your comment!
Please enter your name here